Thunderstorm Wind, Lauderdale
- When
- July 5, 5:00 PM CST
- Where
- Lauderdale County, 5 mi S of Toomsuba
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.350, -88.517
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 5, 2:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT THU JUL 5 2001 DIGGING ERN US TROF IS AIDING MCS DEVELOPMENT ACROSS THE LOWER MS/TN VALLEY REGION TODAY. ASSOCIATED BAND OF STEEPER 850-500MB LAPSE RATES AND MID LEVEL WESTERLIES ARE STEADILY PUSHING SOUTH ACROSS THE REGION AND CONVECTION IS DEVELOPING RAPIDLY ACROSS NRN PORTIONS OF FORECAST AREA. EXPECT THIS FORCING FOR TSTM DEVELOPMENT TO EVENTUALLY REDEVELOP OVER SW HALF OF AREA LATER TONIGHT PER LATEST MESOETA...WITH BEST LOW LEVEL THETAE RIDGE/ADVECTION NOSING INTO NE LA/WRN MS. WILL BE PLACING HIGHEST POPS AND MENTION OF SEVERE OVER SRN/CNTRL COUNTIES/ PARISHES FOR TONIGHT. LATEST MODEL RUNS CONTINUE TO "DRY" AIRMASS OUT OVER MOST OF AREA BY TOMORROW AFTN WITH MID LEVEL HEIGHT RISES/WARMER MID LEVEL TEMPS MAKING ANY CONVECTION DIFFICULT TO COME BY. WILL CONTINUE TREND OF LOWER POPS FOR FRIDAY. IN ADDITION...INCREASING INFLUENCE FROM THE MID LEVEL RIDGE WILL INCREASE SENSIBLE HEAT/HUMIDITY FOR FRI AFTN... AND ESPECIALLY BY SAT AFTN. FWC GUIDANCE TEMPS INDICATE A FEW 100+ READINGS OVER WRN HALF OF THE FORECAST AREA...BUT IT HAS TENDED TO BE A LITTLE TOO WARM THIS SEASON. SLIGHTLY "COOLER" MAV NUMBERS LOOK BETTER AND WILL GO CLOSER. IN ANY CASE...WILL NEED MENTION OF HOT AND HUMID IN ZONE WORDING. OVERALL...THE WEEKEND SHOULD BE LARGELY CONVECTION-FREE WITH 500 MB TEMPS WARMING TO AROUND -4 DEG C. IN THE EXTENDED...12Z AVN IS CONSISTENT WITH 00Z MRF IN BRINGING ANOTHER PIECE OF MID LEVEL ENERGY AROUND EASTERN SIDE OF RIDGE... BRINGING AN INCREASED CHANCE OF TSTMS FOR AT LEAST CNTRL/ERN COUNTIES MON/TUES. OTHERWISE...TYPICAL SUMMER-TIME REGIME WITH WIDELY SCATTERED AFTN/EVENING TSTMS SHOULD BE RULE LATER THIS WEEK. PRELIM NUMBERS... JAN 72/96/72/98/74 5311- MEI 70/95/70/98/74 5311- .JAN... MS...SEVERE THUNDERSTORM WATCH #515 FOR SE AR NE LA AND CNTRL MS UNTIL 7 PM CDT. LA...NONE. AR...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU JUL 05 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF NORTH MISSISSIPPI THROUGH THIS EVENING. MOST OF THE SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF HIGHWAY 82 FROM NEAR CROSSETT ARKANSAS...TO GREENWOOD...TO COLUMBUS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE OR DOWNBURST WINDS. LARGE HAIL...WITH DIAMETERS NEAR TWO INCHES...IS ALSO POSSIBLE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS THE TEMPERATURES RISE INTO THE 90S OVER MOST AREAS. DIURNAL HEATING WILL COMBINE WITH ABUNDANT MOISTURE AND FAVORABLE UPPER-LEVEL CONDITIONS TO DESTABILIZE THE AIRMASS OVER THE REGION. THUNDERSTORM ACTIVITY SHOULD GRADUALLY WEAKEN LATER TONIGHT...AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE MIDDLE MISSISSIPPI RIVER VALLEY. AS THE HIGH PRESSURE BUILDS SOUTH...THUNDERSTORMS WILL DIMINISH OVER THE AREA FROM THE NORTHWEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT. ...SEASONAL THREATS... THE COMBINATION OF HIGH RELATIVE HUMIDITIES AND WARM AFTERNOON TEMPERATURES WILL PRODUCE HEAT INDICES OVER 105 DEGREES ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. AFTERNOON TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS... AND MISSISSIPPI. THESE TEMPERATURES WILL GRADUALLY DROP THROUGH THE 80S THIS EVENING AFTER THE SUN SETS. DEW POINT TEMPERATURES WILL REMAIN IN THE LOWER AND MIDDLE 70S. BEFORE THE TEMPERATURES BEGIN TO DROP...THE EXCESSIVE DAYTIME HEAT AND HUMIDITIES WILL MAKE THE AIR FEEL WARMER TO THE NAKED SKIN THAN ACTUAL TEMPERATURE MEASUREMENTS. WHEN HEAT INDICES RISE...THE BODY IS SOMETIMES UNABLE TO COOL ITSELF PROPERLY. THROUGH THE REMAINDER OF THIS AFTERNOON...AVOID OVER-EXPOSURE TO THESE DANGEROUS CONDITIONS. DRINK PLENTY OF WATER AND STAY AS COOL AS POSSIBLE. AFTER THE EARLY EVENING HOURS...THE HEAT INDICES WILL DROP WELL BELOW 100 DEGREES. BEHIND THE FRONT...LESS HUMID AIR WILL EVENTUALLY FILTER INTO THE LOWER MISSISSIPPI RIVER VALLEY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059- 052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT THU JUL 5 2001 SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST ARKANSAS... ASHLEY CHICOT THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... LAUDERDALE WINSTON WARREN NEWTON RANKIN SMITH LEAKE NESHOBA SIMPSON JASPER HUMPHREYS CHOCTAW KEMPER ISSAQUENA HINDS HOLMES MADISON CLARKE SCOTT COPIAH YAZOO ATTALA NOXUBEE SHARKEY JEFFERSON CLAIBORNE IN NORTHEAST LOUISIANA... EAST CARROLL MADISON FRANKLIN CONCORDIA RICHLAND TENSAS CATAHOULA x WEST CARROLL MOREHOUSE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257266.